Treatment for Oramorph Overdose Symptoms

Oramorph is a narcotic pain reliever used to treat moderate-to-severe pain. It can be used for both acute and chronic forms of pain, and it is available in both immediate and extended-release forms. “Oramorph can cause serious problems if misused.” Like other opiate-based pain relievers, Oramorph can cause serious problems if misused. If you take Oramorph more frequently or at higher doses than prescribed, you may end up overdosing on it.

Common Overdose Symptoms

All Oramorph overdose symptoms arise as a result of Oramorph’s depressant effect on the brain. As it slowly shuts down electrical activity in your brain, you will experience the following symptoms:

  • Respiratory depression
  • Stupor
  • Hypotension
  • Hypothermia
  • Pinpoint pupils

drug overdose

Respiratory depression is one of the most dangerous signs of an overdose on Oramorph. It can range from a simple decrease in respiration rate to the complete cessation of breathing. This type of abnormal breathing can result in hypoxia, a condition in which your body’s vital organ systems do not get the oxygen they need to keep functioning. If left untreated, hypoxia will eventually result in brain damage, multi-system organ failure and death.

Circulatory effects like hypotension and bradycardia are seen in more severe overdoses. If your blood pressure and heart rate fall too low, your circulatory system can collapse. This is often referred to as “shock.” Circulatory collapse is a medical emergency and requires prompt addiction treatment to ensure survival. Much like respiratory depression, untreated hypotension and bradycardia can lead to hypoxia and its associated complications.

Hypothermia, or low body temperature, is one of the lesser-known Oramorph overdose symptoms. That said, it can be just as dangerous as its more common counterparts. If your temperature falls too low, brain function declines and cardiac arrest may develop. This is especially true if your temperature falls below 82.4 degrees Fahrenheit, according to the Mayo Clinic.

How to Get Treatment

Oramorph overdose treatment can be broken down into three main parts. The first priority is to ensure adequate airway protection. If your abnormal breathing is affecting your body’s oxygen consumption, you will likely be intubated and mechanically ventilated. This is when oxygen is pushed or sucked into your lungs by a machine. The machine will ensure that your body gets enough oxygen to survive until you are once again able to breathe on your own.

After your airway has been protected, the focus of Oramorph detox and withdrawal treatment shifts to reversing the depressant affects of Oramorph on your central nervous system. This is done via the administration of a drug called naloxone. Naloxone is an opioid antagonist, and it works by blocking opioid receptors in your brain. It is usually given through a vein at doses ranging from 0.4 to 2 mg. Naloxone is rapidly effective, and it can reverse stupor and respiratory depression in a matter of minutes. If you’re suffering from a severe overdose, naloxone may need to be given more than once. This is especially true if you have overdosed on an extended-release form of Oramorph.

The final phase of Oramorph overdose treatment involves managing other symptoms and complications as they arise. This is often referred to as supportive care. Supportive care is individualized depending on which symptoms you exhibit but commonly includes:

  • IV fluids
  • Electrolytes
  • Vasopressors
  • Warming measures
  • Careful monitoring

‘The final phase of Oramorph overdose treatment involves managing other symptoms and complications as they arise.” Intravenous fluids and electrolytes can help manage a variety of Oramorph overdose symptoms and complications, including hypotension, organ failure and circulatory collapse. Vasopressors are used to raise your heart rate and blood pressure if they do not respond to IV fluids. Warming measures, such as warm blankets and warm fluids, and in severe cases, invasive procedures such as blood rewarming and cavity lavage, are used to reverse hypothermia. Careful monitoring is needed to ensure that further complications do not develop.

Complications and Prognosis

Severe Oramorph overdose symptoms can result in the development of numerous complications, despite quick and adequate medical detox treatment. The most worrisome of these complications include:

  • Brain damage
  • Circulatory collapse
  • Multi-organ dysfunction syndrome

medical detox treatment

Brain damage is a direct result of hypoxia. It only takes 5 minutes of inadequate oxygenation for your brain cells to start dying, according to the National Institutes of Health. If your brain damage is severe, you may fall into a coma. In the worst of cases, hypoxic brain damage can develop into complete brain death.

If your blood pressure and heart rate remain low for too long, circulatory collapse results. Circulatory collapse comes with its own array of complications, including metabolic acidosis, ischemia, organ failure and brain death.

Multi-organ dysfunction syndrome usually develops as a result of hypoxemia. The more organs that are affected, the lower your chances of recovery. There is no specific cure for multi-organ dysfunction syndrome, so treatment is limited to the implementation of additional supportive care measures while your body tries to heal itself.

For more information on Oramorph overdose symptoms, or for help locating a good treatment facility, call us at 1-888-287-0471 Who Answers? .

Factoid:

  • The implementation of mechanical ventilation is usually enough to prevent death in cases of Oramorph overdose.
  • If Oramorph-induced hypothermia causes your body temperature to fall below 69 degrees Fahrenheit, brain activity will stop completely.
ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?